MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEG +4 XLPE ACET LNR 40MM X 58 OD; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 0 DEG +4 XLPE ACET LNR 40MM X 58 OD; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71338696
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/30/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a left hip revision surgery was performed due to instability.
 
Additional Manufacturer Narrative
The devices, intended for use in treatment, were not returned for evaluation and the reported event could not be confirmed.A clinical evaluation was conducted and confirms it cannot be determined to what extent the patient¿s fall, muscle atrophy and tissue loss had on his pain and clinical status.Although the surgeon¿s indication that the significant muscle atrophy and capsule tissue loss may have been contributing factors to the multiple dislocations, the root cause of the reported hip dislocations cannot be confirmed and it cannot be concluded that the dislocations were associated with a mal-performance of the implant.The patient impact beyond the pain, revision, and expected transient post-op convalescence period cannot be determined.No further clinical assessment is warranted at this time.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch numbers.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes of this event could include traumatic injury or muscle atrophy.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.

Brand Name
R3 0 DEG +4 XLPE ACET LNR 40MM X 58 OD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9528204
Report Number1020279-2019-04611
Device Sequence Number13552797
Product Code MBL
UDI-Device Identifier00885556113103
UDI-Public00885556113103
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093363
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/04/2020
Device Model Number71338696
Device Catalogue Number71338696
Device Lot Number10DM03175
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/14/2018
Supplement Date Received by Manufacturer03/06/2020
Initial Report FDA Received Date12/27/2019
Supplement Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR